MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40M
Medical Device Problem Codes Break (1069); Failure to Fold (1255)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.If implanted, give date: not applicable; lens removed/replaced within the initial procedure.If explanted, give date: not applicable; lens removed/replaced within the initial procedure.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was damaged during folding with partial insertion into the eye.There was no vitrectomy or incision enlargement performed.Sutures were done as a result of the damaged haptic.Patient is doing good post-op.Lens was replaced with a non j&j lens.No other information provided.
 
Additional Manufacturer Narrative
Device available for evaluation; returned to manufacturer on 08/12/2019.Device evaluation: the returned sample was received with original packaging (folding carton), lens case.A visual inspection was performed, the following were the observations: particles/fibers were in lens surface(body) also, the lens was cut in the two pieces.The two haptics(loops) were inserted in the lens body.One of the haptic (loop) was distorted, the other haptic(loop) was in good conditions.The complaint issue haptic damaged was verified.Based on the visual evaluation of the returned unit, it could not be determine that the cause of the issue reported is related to the manufacturing process since there are indications the unit was handled and explanted.A product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that no other complaint has been received for this production order number.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8880327
Report Number2648035-2019-00866
Device Sequence Number290463
Product Code HQL
UDI-Device Identifier05050474501836
UDI-Public(01)05050474501836(17)230420
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2023
Device Model NumberAR40M
Device Catalogue NumberAR40M00010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/16/2019
Supplement Date Received by Manufacturer08/20/2019
10/25/2020
Initial Report FDA Received Date08/09/2019
Supplement Report FDA Received Date09/14/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005